MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT ANALYZER
Model Number ADVIA CENTAUR XPT ANALYZER
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that falsely elevated total human chorionic gonadotropin (thcg) results were obtained on three (3) patient samples when processed on an advia centaur xpt analyzer.The calibration and quality control (qc) were in range on the day of the event.Siemens customer service engineer (cse) was dispatched to the customer's site.During the visit, the cse inspected the instrument, performed a decontamination of the system and found that the acid pump malfunctioned.Then, the cse replaced and primed the acid pump, installed new reservoirs and primed the system.Next, the cse ran qc and a patient sample, which recovered acceptably.The cause of the event is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that falsely elevated total human chorionic gonadotropin (thcg) results were obtained on three (3) patient samples when processed on an advia centaur xpt analyzer.The initial results were not reported to the physician(s).The same samples were reprocessed on the original analyzer and obtained lower results.The lower results were considered correct since it matched the clinical history of the patients and were reported to the physician(s).There is no known reports of patient intervention or adverse health consequences due to the elevated thcg results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2025-00062 on 20-feb-2025.Additional information (06-mar-2025): in addition to the service activities mentioned in the initial report, a siemens customer service engineer (cse) replaced the wash separation manifold, reagent probes 1 (r1) and 2 (r2), luminometer, vacuum regulator, and waste reservoir bottle tubing/cap.Siemens further evaluated the event and concluded that the issue with the vacuum caused the falsely elevated total human chorionic gonadotropin (thcg) results.Component code and investigation conclusions codes in section h6 were updated to reflect the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR XPT ANALYZER
Common Device Name
ADVIA CENTAUR XPT ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LIMITED
chapel lane, swords, co.
registration number: 8020888
dublin
EI  
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key21419151
Report Number2432235-2025-00062
Device Sequence Number21164191
Product Code JJE
UDI-Device Identifier00630414596914
UDI-Public(01)00630414596914
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XPT ANALYZER
Device Catalogue Number10711433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown